Refined long-time asymptotics for Fisher–KPP fronts

Journal Article

We study the one-dimensional Fisher–KPP equation, with an initial condition [Formula: see text] that coincides with the step function except on a compact set. A well-known result of Bramson in [Maximal displacement of branching Brownian motion, Comm. Pure Appl. Math. 31 (1978) 531–581; Convergence of Solutions of the Kolmogorov Equation to Travelling Waves (American Mathematical Society, Providence, RI, 1983)] states that, as [Formula: see text], the solution converges to a traveling wave located at the position [Formula: see text], with the shift [Formula: see text] that depends on [Formula: see text]. Ebert and Van Saarloos have formally derived in [Front propagation into unstable states: Universal algebraic convergence towards uniformly translating pulled fronts, Phys. D 146 (2000) 1–99; Front propagation into unstable states, Phys. Rep. 386 (2003) 29–222] a correction to the Bramson shift, arguing that [Formula: see text]. Here, we prove that this result does hold, with an error term of the size [Formula: see text], for any [Formula: see text]. The interesting aspect of this asymptotics is that the coefficient in front of the [Formula: see text]-term does not depend on [Formula: see text].

Full Text

Duke Authors

Cited Authors

  • Nolen, J; Roquejoffre, J-M; Ryzhik, L

Published Date

  • November 2019

Published In

Volume / Issue

  • 21 / 07

Start / End Page

  • 1850072 - 1850072

Published By

Electronic International Standard Serial Number (EISSN)

  • 1793-6683

International Standard Serial Number (ISSN)

  • 0219-1997

Digital Object Identifier (DOI)

  • 10.1142/s0219199718500724


  • en